Couldn't find what you looking for?

TRY OUR SEARCH!


Hello there! I have been on prozac and I gained 20 pounds! how can I get rid of these extra pounds? Is it hard to lose weight after gaining it from antidepressants??? Has anybody had a similar problem?

Loading...


Hi! Weird and at the same time good thing happened to me and I would gladly share my experience with you. Three weeks after going off Paxil, my appetite went back to normal and I lost pounds I gained while taking this medicine. I suppose I was lucky! Or maybe it’s just the way it goes!!! I don’t have any explanation!
Reply

Loading...

halligan wrote:


Hello there! I have been on prozac and I gained 20 pounds! how can I get rid of these extra pounds? Is it hard to lose weight after gaining it from antidepressants??? Has anybody had a similar problem?
[/quote I read your post and i wanted to give you some info. Wellbutrin Sr is usually prescribe for deppression but when taking you loose weight. Perhaps you can asked your doctor for wellbutrin sr.


Good luck
Jen

Reply

Loading...

Regarding Cipralex and weight gain - I have been on Cipralex for a year. Anxiety-wise it's been wonderful, but I have gained 10 kg. Would really like to know if this has happened to anyone else and what their GP's suggested they do about it. Not prepared to come off Cipralex as it's been a life saver!
Reply

Loading...

I was on paxil and gained 10kg. I then switched to prozac to see if that would be better. I did lose about half, just starting out, but weight has gone up again. Now I'm thinking its the Mirena, but i've had it out for 2 months and still the same! very despondent.
Reply

Loading...

Hi, I have been on paxil for 3 years and i have gained 53 pounds on it! when i wake up early in the morning, i am starvinggggggg. i am so hungry that i sometimes get nauseaus. i do not eat more than i did before paxil. i just tried wellbutrin sr, but it was making me agitated. it felt awful. any suggestions?
Reply

Loading...

I was on Lexapro for about 6 months and it did absolute wonders for my depression and anxiety. However, I had just sustained about a 20 lb. weight loss from weight watchers, and over the 6 months I gained 20 + another 10. I continued to count points and workout. I did crave more sugar & carbs. So, I decided to go off of Lexapro, and tried welbutrin which made my head swim, and I couldn't remember ANYTHING. After 2 years I have still not been able to lose the extra weight, despite weight watchers, running, working out regularly. Makers of Lexapro should be severly punished, and find a solution!
Reply

Loading...

Hi I've been on various anti depressants since I was 15. Now 33. I am currently on Prazac 60mg. I have found that it is harder to lose weight while on medication but I can do it if I follow weight watchers and exercise about 60 minutes 4 -5 times a week. It helps my depression too. I tried coming off pills after initially gaining weight but I just got ill again. I think it is better to be well than thin. However finding a healthy weight and making you're body toned through exercise makes you feel much better. I think I sometimes use the anti-depressants as an excuse for any time I've regained weight but in reality it is usually due to eating all the pies!!! because it comes off again when I try. XD
Reply

Loading...

I have been taking Luvox for about 2 years and I have gained 30 pounds or more. I have never been this heavy before.
When I started going out Luvox slowly, I noticed that I started to loose the weight.
I took Luvox for OCD but have found out that the best thing to cure or manage OCD is cognitive behavior therapy (CBT), this saved my life.
I believe that all antidepresant medications make you gain some weight, but if you feel better with the medication, you should maybe take it even if you gain weight.
Reply

Loading...

I have had the exact same result from Lexapro. I've been on it for almost 2 years, and it took away my lightheadedness, caused by anxiety; it does work on anxiety. But over that same time period, I've put on over 30 lbs, and the dr. repeatedly tells me that it is NOT from the Lexapro, even though my weight has gone up several lbs at each Dr. visit. After reading all these related posts on Lexapro and weight gain, I agree with you that Lexapro needs to CORRECT their side effects list to add weight gain.
Reply

Loading...

I am having the same problems with weight gain and I definatley agree that it is the Medicine Lexapro. Everything I read on topics from Drs. and the makers of these types of drugs are saying "no, it's not the medicine" but I strongly disagree.

Lexapro has helped me almost 85% to control my panic attacks mainly when I drive and I can once again take back my life and not have to rely on others to get me around. That has helped my self esteem however for me this weight gain is killing me!! I have always been very slim and never ashamed of my body but now I wouldn't be caught dead in even a pair of shorts. I have gained approx. 25 lbs. since being on the medicine but I am stuck in a "catch 22" Do I stay on the meds and be able to drive or do I go off the meds and never want anyone to see my body!!

I have check out my calorie intake and I eat under 1700 calaries a day. I have a fairly active lifestyle and this has never been a problem!! It makes me mad that the Drs.. and the makers of these drugs won't step up and add weight gain as a "side effect". Instead, they make the people who need it feel as if they are to blame for the extra weight and give no solutions as to how to get rid of it!!

If anyone has found an anti anxiety med that is good about controlling the panic attacks and doesn't cause weight gain, please respond!!
Reply

Loading...

i have been on paxil for about six months and only gained weight after going to a higher dose. I gained about 30 pounds in about 4 months....i feel like i'm going crazy....i work in a bank and all my customers keep asking me if i'm pregnant!!!!!! i'm going back to the doctor tomorrow but i think i'm going to ask about wellbutrin to see if that will work for my anxiety, panic attacks, and depression with also helping me to lose the weight that i've gained
Reply

Loading...

I have been on Celexa on two different occasions. The first time for 9 months and this second time for about 6. right around the same time on both occasions, I started gaining weight RAPIDLY. I have always been slim and never had to worry about weight (I "was" lucky). The funny thing is, the first two times I started the Celexa, I LOST weight. I felt great on it.. until, about the 5/6 month mark. I started to put on weight pretty quickly and now I can't take it off. My diet has NOT changed. I know for a fact that this is the medicine even though my doctor (along with many of your doctors) told me the medicine is not the contributing factor. I know my body and it helps being a certified personal trainer. I am currently off all meds. They tried both times to add Wellbutrin to the mix and I think it did help offset some other bad side effects, the weight gain has just been too much for me. I hope I am able to take some of this 20 lbs off that I have gained from these meds. I will have to deal with the anxiety/depression on my own. Wish me luck..ugh!!!! Vicious Vicious cycle!!!! :-( Good luck everyone!!! Just HAD to share as it really bothers me when the doctors try to convince us it's 'all in our heads' when probably ALL of them have never ONCE been on this stuff. I sympothize with all of you!!!!! Hang in there!! do what is best for you as YOU know your body the best!
Reply

Loading...

I was on Lexapro. I didn't find it extremely effective but I cant full put it down either. I've noticed I cant lose weight effectively anyway. Im now on Fluoxetine and I've just read the side effect on that and Im a tad concerned. Has anyone got any advice for carrying on effective weight loss whilst on Fluoxetine? :(
Reply

Loading...

Hi
yeah i was on prozac, the paxil, and lexapro and i have gained 40 pounds. I started going to the gym and eating right but i find that i am always hungry and no matter what i eat i never get full. It has really affected my self esteem and if anyone knows of a better prescription for depression and anxiety that helps with weight loss please help
Reply

Loading...